Alert archive / Tennessee / High Wind Warnings in 2024

High Wind Warning 1, NWS Nashville, TN

January 27, 20246 counties in Tennessee

NWS Nashville, TN issued this high wind warning at Jan 27, 2024, 10:24 AM CST for 6 counties in Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 27, 2024, 10:24 AM CST (16:24 UTC)
Expired
Jan 27, 2024, 11:14 AM CST
In force
50 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Robertson County, TN, Sumner County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 27, 10:35 AM CSTNON-TSTM WND GST 50Ashland City, TNEstimated at least 50 mph winds in Ashland City.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS74 KOHX 271624
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1024 AM CST Sat Jan 27 2024

TNZ025>027-059-271800-
/O.NEW.KOHX.HW.W.0001.240127T1624Z-240127T1800Z/
Dickson-Cheatham-Davidson-Williamson-
Including the cities of Dickson, Ashland City, Kingston Springs, 
Nashville, Franklin, and Brentwood
1024 AM CST Sat Jan 27 2024

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 50 to 60 mph.

* WHERE...Dickson, Cheatham, Davidson and Williamson Counties.

* WHEN...Until noon CST today.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

27
2 follow-up statements
860 
WWUS74 KOHX 271652
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1052 AM CST Sat Jan 27 2024

TNZ025-059-271800-
/O.CAN.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/
Dickson-Williamson-
Including the cities of Dickson, Franklin, and Brentwood
1052 AM CST Sat Jan 27 2024

...HIGH WIND WARNING IS CANCELLED...

Winds have relaxed in these areas.

$$

TNZ007-008-271800-
/O.EXA.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/
Robertson-Sumner-
Including the cities of Springfield, Hendersonville, Gallatin, 
and Goodlettsville
1052 AM CST Sat Jan 27 2024

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 50 to 60 mph.

* WHERE...Robertson and Sumner Counties.

* WHEN...Until noon CST today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ026-027-271800-
/O.CON.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/
Cheatham-Davidson-
Including the cities of Ashland City, Kingston Springs, 
and Nashville
1052 AM CST Sat Jan 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 50 to 60 mph

* WHERE...Cheatham and Davidson Counties.

* WHEN...Until noon CST today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

27
177 
WWUS74 KOHX 271714
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1114 AM CST Sat Jan 27 2024

TNZ007-008-026-027-271815-
/O.CAN.KOHX.HW.W.0001.000000T0000Z-240127T1800Z/
Robertson-Sumner-Cheatham-Davidson-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, and Nashville
1114 AM CST Sat Jan 27 2024

...HIGH WIND WARNING IS CANCELLED...

Winds have calmed down across Middle TN.

$$

27

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this high wind warning went out at Jan 27, 9:23 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 27, 9:23 AM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
923 AM CST Sat Jan 27 2024

...New UPDATE...

.UPDATE...
Issued at 910 AM CST Sat Jan 27 2024

Overall, the forecast is on track. The main question for today
revolves around the track of the surface low and the potential for
any severe storms this afternoon. On the whole, the severe threat
is low. However, there is some suggestion by one member of the
HREF (HRRR) that the surface low for our current weather system
will have more of a northerly track, thus bringing more
instability into our southeast quadrant this afternoon. However,
the mean of the HREF has a track that will greatly limit our
destabilization. So, that will be our focus over the next few
hours. If the surface low tracks into West TN, better shot at
damaging winds and even a quick spin up. If it tracks towards
Huntsville, we'll be much less likely to see even any strong
storms. Bottom line, just remain weather aware between 2 and 8 pm
today if you live/work south of I-40 and east of I-65.

Rainfall totals are in good shape right now. 6-hr MRMS suggests
only a small spot of about 1 inch on the Alabama state line. Other
areas just north of there, mainly all of Giles County, are running
about 0.75". Very manageable numbers as the back of this rain
shield moves into our southwest this hour.

Another interesting development is the Wind Advisory issued by
WFO Birmingham and Huntsville to our south. This is for the
potential of wake low winds as the rains come to an end for them.
Will monitor this, but unlikely to affect Middle TN.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 117 AM CST Sat Jan 27 2024

Light echoes are closing in on Middle Tennessee as we prepare for
the next round of active weather. During the next several hours, a
developing surface low will track northeastward across the Gulf
Coast states and eventually ride up the Cumberland Plateau. This
is going to be a fast-developing, fast-moving system; 24 hrs.
from now the surface low will be centered over eastern Kentucky
with a large swath of wrap-around moisture poised to rotate
through the mid state. Between now and then, look for widespread
showers and isolated storms to affect the region. There is a
marginal risk of severe storms for extreme southern portions of
the Cumberland Plateau, but the best chance of severe weather is
going to be upstream. There just isn't going to be a great deal of
instability across Middle Tennessee given the track of the surface
low. But there is the potential for heavy rain, especially along
the Cumberland Plateau and southern portions of Middle Tennessee
-- mainly right along the low track. QPF totals from 06Z Saturday
until 06Z Monday range from less than 1" in a few spots west of
Nashville to more than 2" in a few spots along the Cumberland
Plateau, with the bulk of the expected rain occurring during the
day Saturday. Lighter precipitation will continue Saturday night
and Sunday as the occluded front swings though, and some of our
higher elevations might even see some wintry precipitation as
colder temperatures sink in on Sunday and Sunday evening, with
little chance of any accumulation.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 117 AM CST Sat Jan 27 2024

Look for cooler weather to start off the new week, but even then,
we'll only drop back to seasonal normals. We may experience more
light precipitation Tuesday and Tuesday night with the passage of
the next cold front, but impacts will be minimal. Temperatures
will warm gradually the remainder of the week and into next
weekend. The latest NBM hints at some rain chances next Sunday and
Sunday night, but next week overall looks to be on the dry side.

&&

.AVIATION...
(12Z TAFS)
Issued at 536 AM CST Sat Jan 27 2024

Rain is overspreading the terminals this morning with cigs
expected to mainly remain IFR/LIFR. Vis will vary from IFR to
MVFR depending on the intensity of the rain. Showers will become
more scattered this afternoon with a line of showers expected to
move through BNA/MQY/SRB/CSV late this afternoon through the
evening hours. A storm will be possible within this line so -tsra
was included at the terminals. Rain chances decrease this evening
but low cigs will remain through the taf period. Winds will shift
from the NE/E this morning to the WSW and then NW this evening.
Winds will increase to 10-15 kts with gusts between 20-25 kts this
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      53  40  46  36 / 100  60  30   0
Clarksville    49  40  45  34 / 100  90  20   0
Crossville     56  37  40  31 / 100  70  70  20
Columbia       54  40  45  34 / 100  50  20   0
Cookeville     56  39  41  34 / 100  80  70  20
Jamestown      54  37  40  32 / 100  80  70  30
Lawrenceburg   56  40  45  35 / 100  40  20   0
Murfreesboro   56  40  45  35 / 100  50  30  10
Waverly        49  38  44  32 / 100  80  20   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE.......Unger
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Reagan

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 6:14 AM CSTRiver Flood AdvisoryOHXHumphreys24 hr

Nearby

High Wind Warnings in Tennessee, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.